Alert archive / Kansas / Special Weather Statements in 2022
Special Weather Statement, NWS Wichita, KS
NWS Wichita, KS issued this special weather statement at Aug 28, 2022, 1:21 AM CDT for Woodson County, Kansas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 28, 2022, 1:21 AM CDT (06:21 UTC)
- Expired
- Aug 28, 2022, 1:45 AM CDT
- In force
- 24 min
- Issued by
- NWS Wichita, KS
- Hail
- 0.00 in
- Wind
- 40
County Woodson County, KS
The radar
The Topeka radar (KTWX), 114 km from the middle of the area, began a volume at 06:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 6.4 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 459 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1999 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
143
WWUS83 KICT 280621
SPSICT
Special Weather Statement
National Weather Service Wichita KS
121 AM CDT Sun Aug 28 2022
KSZ070-071-280645-
Greenwood KS-Woodson KS-
121 AM CDT Sun Aug 28 2022
...A strong thunderstorm will impact portions of northwestern Woodson
and northeastern Greenwood Counties through 145 AM CDT...
At 121 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Gridley, or 13 miles southeast of Madison, moving
northeast at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Yates Center, Virgil and Batesville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3783 9567 3782 9622 3815 9607 3817 9599
3817 9596 3804 9596 3804 9564
TIME...MOT...LOC 0621Z 243DEG 27KT 3799 9596
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
KLEINSASSERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Aug 27, 11:56 PM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, Aug 27, 11:56 PM CDT, 1 hour 25 minutes before
Area Forecast Discussion National Weather Service Wichita KS 1156 PM CDT Sat Aug 27 2022 .SHORT TERM...(This evening through Tuesday night) Issued at 233 PM CDT Sat Aug 27 2022 A rather difficult forecast is in store as a series of shortwave impulses rounding the the southern end of a longwave trough will support periodic rain chances across the area through early Tuesday morning. This Afternoon thru Tonight: Elevated showers and storms are creating extensive cloud cover over portions of central and northern Kansas limiting instability from diurnal heating in these areas this afternoon. Meanwhile, breaks in cloud cover across southern Kansas and northwestern Oklahoma have allowed for temperatures to rise into the upper 80s to low 90s. Poor mid-level lapse rates are limiting MLCAPE values in these areas to around 1500 J/kg, but modest 0-6 km shear around 25 to 30 knots may allow for some organized strong to marginally severe storms to develop across portions of southwest and south-central Kansas. Main concerns will be hail up to quarter-size and wind gusts up to 60 mph with the strongest storms. The showers and storms that do develop will gradually work their way eastward, though there continues to be some uncertainty in how far east these storms will get prior to weakening/dissipating. Redevelopment of elevated showers and storms is possible late tonight into tomorrow morning across portions of south-central and southeast Kansas as the surface and mid-level trough push eastward. Sunday: The evolution of showers and storms on Sunday will be highly dependent on what happens this afternoon and tonight. With that being said, the main focus for activity will primarily be across portions of south-central and southeast Kansas during the morning hours as transient mid-level support should aid in maintaining convection in these areas through mid morning. After this activity moves east, most of the area will likely experience hot and dry conditions with the focus for afternoon showers and storms trending farther south into Oklahoma. While a stray afternoon storm cannot be ruled out, especially across far southeast Kansas, better support of storm development will likely be south of the area. Monday: The synoptic front is progged to dive into Kansas Monday morning and slowly drift across the state throughout the day. Better low level moisture and steeper lapse rates will allow for ample instability to take shape along the frontal boundary. The main limiting factor will likely be modest shear around 20 to 25 knots, but a few strong storms cannot be ruled out as widely scattered storms develop along the front during the afternoon hours. Rain chances will quickly diminish Monday night, and a period of quiet weather is progged for the rest of next week. .LONG TERM...(Wednesday through Saturday) Issued at 233 PM CDT Sat Aug 27 2022 A quiet and warm period of weather will dominate the region for the remainder of next week as the central plains is forecasted to reside underneath the far eastern edge of a large upper ridge centered over the Rockies. This upper air pattern paired with a surface high to the east will allow for drier air to permeate across the area through much of next week. Temperatures through Saturday should remain steady and close to normal for this time of year. A cool down may be possible sometime next weekend, but long range global continue to remain in disagreement. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1153 PM CDT Sat Aug 27 2022 The line of storms continues to move east across the area late this evening and will continue to impact southeast KS through 09-11Z before exiting the region. We expect increasing subsidence in the wake of the subtle trough moving across the area resulting in VFR through tomorrow. Gusty south/southwest winds will develop with gusts in the 25 knot range at times. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 69 96 72 97 / 60 10 20 30 Hutchinson 66 96 69 97 / 60 10 10 20 Newton 69 96 71 96 / 60 10 20 30 ElDorado 70 94 71 96 / 60 20 20 40 Winfield-KWLD 70 96 72 97 / 60 30 20 40 Russell 66 100 67 96 / 30 0 10 10 Great Bend 66 98 67 95 / 40 0 10 10 Salina 69 98 71 97 / 50 0 10 20 McPherson 68 96 69 96 / 60 10 10 20 Coffeyville 73 94 72 95 / 30 40 30 50 Chanute 73 93 72 95 / 30 40 30 50 Iola 72 92 71 95 / 40 40 20 50 Parsons-KPPF 73 94 72 95 / 30 40 30 50 && .ICT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...JC LONG TERM...JC AVIATION...MWM
Hazardous weather outlook, Aug 27, 7:39 PM CDT, 5 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 739 PM CDT Sat Aug 27 2022 KSZ032-033-047>053-067>072-082-083-091>096-098>100-281945- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 739 PM CDT Sat Aug 27 2022 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...This Evening and Tonight Scattered thunderstorms are expected across portions of central and south central Kansas this evening. A few strong storms are possible. Pea sized hail, 55 mph gusts and brief heavy rain are the main concerns with the strongest activity. .DAYS TWO THROUGH SEVEN...Sunday through Friday There will be periodic chances for showers and thunderstorms beginning Sunday evening and through Monday. While the risk for organized severe storms is low, a few strong to marginally severe storms will be possible, along with locally heavy rainfall. The main concerns will be dime to quarter size hail and 50 to 60 mph winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict
In the hours before
Special weather statement, Aug 27, 10:03 PM CDT, 3 hours 18 minutes before
Special Weather Statement
National Weather Service Wichita KS
1003 PM CDT Sat Aug 27 2022
KSZ083-092-280345-
Sumner KS-Sedgwick KS-
1003 PM CDT Sat Aug 27 2022
...Strong thunderstorms will impact portions of southern Sedgwick and
northern Sumner Counties through 1045 PM CDT...
At 1001 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Goddard to Argonia. Movement was east at
25 mph.
HAZARD...Winds of 35 to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could blow around unsecured light weight
outdoor objects.
Locations impacted include...
Wichita, Derby, Haysville, Wellington, Bel Aire, Mulvane, Goddard,
Clearwater, Belle Plaine, Conway Springs, Garden Plain, Downtown
Wichita, Eastborough, Argonia, Viola, West Wichita, Eisenhower
National Airport, Northeast Wichita, East Wichita and Mcconnell Air
Force Base.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3717 9780 3723 9780 3766 9776 3778 9715
3712 9726
TIME...MOT...LOC 0301Z 271DEG 21KT 3762 9756 3727 9773
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
JAKUBSpecial weather statement, Aug 28, 12:37 AM CDT, 44 minutes before
Special Weather Statement
National Weather Service Wichita KS
1237 AM CDT Sun Aug 28 2022
KSZ070-071-280600-
Greenwood KS-Woodson KS-
1237 AM CDT Sun Aug 28 2022
...A strong thunderstorm will impact portions of northwestern Woodson
and northeastern Greenwood Counties through 100 AM CDT...
At 1237 AM CDT, Doppler radar was tracking a strong thunderstorm near
Madison, moving northeast at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Madison, Hamilton and Virgil.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3791 9628 3816 9629 3817 9625 3817 9596
3804 9596 3804 9573
TIME...MOT...LOC 0537Z 245DEG 36KT 3811 9604
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
KLEINSASSERSpecial weather statement, Aug 28, 12:41 AM CDT, 40 minutes before
Special Weather Statement
National Weather Service Wichita KS
1241 AM CDT Sun Aug 28 2022
KSZ069-093-094-098-280615-
Butler KS-Cowley KS-Chautauqua KS-Elk KS-
1241 AM CDT Sun Aug 28 2022
...Strong thunderstorms will impact portions of western Elk, Cowley,
southeastern Butler and western Chautauqua Counties through 115 AM
CDT...
At 1240 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Latham to 5 miles northeast of Hardy.
Movement was northeast at 35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Arkansas City, Winfield, Cedar Vale, Burden, Dexter, Grenola,
Atlanta, Latham, Cambridge, Maple City and Winfield City Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3760 9693 3761 9630 3700 9638 3700 9704
TIME...MOT...LOC 0540Z 244DEG 30KT 3756 9668 3705 9675
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KLEINSASSERSpecial weather statement, Aug 28, 1:19 AM CDT, 2 minutes before
Special Weather Statement
National Weather Service Wichita KS
119 AM CDT Sun Aug 28 2022
KSZ069-070-093-094-280645-
Butler KS-Cowley KS-Greenwood KS-Elk KS-
119 AM CDT Sun Aug 28 2022
...A strong thunderstorm will impact portions of Elk, northeastern
Cowley, southeastern Butler and southern Greenwood Counties through
145 AM CDT...
At 118 AM CDT, Doppler radar was tracking a strong thunderstorm 6
miles west of Howard, moving northeast at 40 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Howard, Moline, Longton, Severy, Grenola, Fall River, Latham, Elk
Falls, Fall River Lake, Piedmont and Fall River State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3730 9662 3762 9665 3775 9596 3730 9596
TIME...MOT...LOC 0618Z 242DEG 36KT 3744 9637
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KLEINSASSERSpecial weather statement, Aug 28, 1:21 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Wichita KS
121 AM CDT Sun Aug 28 2022
KSZ070-071-280645-
Greenwood KS-Woodson KS-
121 AM CDT Sun Aug 28 2022
...A strong thunderstorm will impact portions of northwestern Woodson
and northeastern Greenwood Counties through 145 AM CDT...
At 121 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Gridley, or 13 miles southeast of Madison, moving
northeast at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Yates Center, Virgil and Batesville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3783 9567 3782 9622 3815 9607 3817 9599
3817 9596 3804 9596 3804 9564
TIME...MOT...LOC 0621Z 243DEG 27KT 3799 9596
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KLEINSASSERThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 10:03 PM CDT | Special Weather Statement | ICT | Sedgwick, Sumner | 42 min |
| Aug 28, 12:37 AM CDT | Special Weather Statement | ICT | Greenwood | 23 min |
| Aug 28, 12:41 AM CDT | Special Weather Statement | ICT | Cowley | 34 min |
| Aug 28, 1:19 AM CDT | Special Weather Statement | ICT | Elk | 26 min |
| Aug 28, 1:46 AM CDT | Special Weather Statement | ICT | Elk, Wilson, Woodson | 29 min |
| Aug 28, 2:34 AM CDT | Special Weather Statement | ICT | Allen, Wilson, Woodson | 26 min |
| Aug 28, 6:46 AM CDT | Special Weather Statement | ICT | Labette | 29 min |
Nearby
Special Weather Statements in Kansas, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.